MAUDE Adverse Event Report: COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH

COOK INC URETERAL BRUSH BIOPSY SET; FDX ENDOSCOPIC CYTOLOGY BRUSH
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a- additional common name: kod catheter, urological.D2b- additional product code: kod.E3: occupation = administrative assistant.G4: pma/510(k) number = k182231.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, contamination was found inside the package of the ureteral brush biopsy set prior to a ureteral biopsy procedure.The package was not opened, and the device did not make patient contact.The procedure was successfully completed with another device of the same type.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported to cook that contamination was found inside the package of a ureteral brush biopsy set prior to a ureteral biopsy procedure.The package was not opened, and the device did not make patient contact.The procedure was successfully completed with another device of the same type.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures for the device, as well as a visual inspection, were conducted during the investigation.One ureteral brush biopsy set was returned in a sealed package.A visual observation noted black marks, possibly ink on the inside of sterile package.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr) for the reported lot, and no related non-conformances were identified.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The device was supplied with ifu, t_bbs_rev1 which includes the following: how supplied do not use the product if there is doubt as to whether the product is sterile.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded the cause of the complaint is manufacturing related.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
URETERAL BRUSH BIOPSY SET
Common Device Name
FDX ENDOSCOPIC CYTOLOGY BRUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18141233
Report Number1820334-2023-01571
Device Sequence Number6467735
Product Code FDX
UDI-Device Identifier00827002140905
UDI-Public(01)00827002140905(17)260628(10)15509873
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/28/2026
Device Model NumberN/A
Device Catalogue Number040000
Device Lot Number15509873
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown